Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Have SLE lupus, pale, dark circles under eyes. No anemia. Cause?

User rating for this question
Very Good
Answered by

Allergist and Immunologist
Practicing since : 1999
Answered : 584 Questions
My 31 year old daughter has many health problems & was just dx with SLE Lupus. She is so pale and has darker circles under eyes and getting worse.Rheumatologist, Neurologist, GI, GP don"t know the cause and shrug. She's not anemic. What could be some causes? Daughter looks so I'll. Thx.
Posted Wed, 21 Aug 2013 in Lupus
Answered by Dr. Sujoy Khan 2 hours later

Welcome to Healthcare Magic.

Lupus is a difficult condition in that it can affect multiple organs and organ systems. Skin manifestations of lupus can be troublesome, and therefore needs to be treated by Specialists in this condition.
A detailed autoantibody profile report would have been useful.

Dark circles under eyes may be due to lack of sleep, or Vitamin B deficiency. You can get specific Vit B1 , 6 or Vit B12 levels measured to know how much supplementation will be required.

Folate deficiency is also a problem, so treatment may be required.
Steroid use on the face must be minimal and only if required.
A sun block (SPF 30 and above) is preferred in all patients with SLE t prevent UV damage.
Vit D supplementation is now also standard of care.

Best Wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor